MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-24703-E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device history record review was performed, and no relevant findings were identified.
 
Event or Problem Description
It was reported that "open the package, the empty needle connector was loose and cannot be used." the patient was reported as fine.A different device was used to complete the procedure.The returned device showed that the issue was a crack in the needle hub.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components of a cvc kit, including one 18ga needle, arrow raulerson syringe (ars), and guide wire assembly, for analysis.No definite signs of use were observed.Visual analysis revealed that the needle hub contained a crack in the inner surface of the luer hub.White stress marks were also observed on the needle hub.Microscopic examination confirmed the crack in the introducer needle hub.The introducer needle was functionally tested per the instructions for use (ifu) provided with this kit , which instructs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the needle was able to attach to the returned syringe as intended and drew and aspirated water with little to no issues.The connection between the returned syringe and needle were compared with a lab inventory.The connection between the returned components was slightly looser, which may have been a result of the cracking in the needle hub.Therefore , at this time, it cannot be confirmed if the connection between the components were loose prior to the cracking.A device history record review was performed and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through visual inspection of the returned sample.The needle contained one crack on the needle hub, and slight looseness was experienced between the needle hub and syringe.Cracking of the hub may contribute to the looseness experienced by the customer.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the customer report and the sample received, the root cause of this complaint is design related.Teleflex has identified that the needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.A capa was fully implemented 23-aug-2023 using a new alcohol resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 30 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18775798
Report Number3006425876-2024-00252
Device Sequence Number4319777
Product Code FOZ
UDI-Device Identifier00801902102287
UDI-Public00801902102287
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2024
Device Catalogue NumberCS-24703-E
Device Lot Number71F22H0563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown